Topamax and MRI?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mandalynn210
Regular Member


Date Joined Dec 2006
Total Posts : 48
   Posted 1/10/2007 6:29 PM (GMT -7)   
Hello,
 
Hey everyone, just wanted to let you know that I am now on 100mg Topamax daily. So far so good. A little tingling getting outta control sometimes but so far thats it.
 
Lost some of my appetite... pop tastes bad... can't think of some words. I have found that I'm a little restless, especially when reading or typing. I definitely can't sit here and tell you guys a whole story or I'd be pulling out my hair. I just can't sit still on this stuff. May turn out to be a good thing.
 
What concerns I do have are my eyes... my eyesight is getting very blurry and I am starting to get a little worried about the glaucoma factor. I went to my neuro yesterday and she said I had better get to my eye doc asap. Nice huh. So I'll definitely be going to get a pressure check as soon as I can. I hate those though. That poof of air right in your eye ball. yuck.
 
Anyway, just wanted to ask anyone else if they were having any eyesight probs. Also, if any of you guys lost any weight. My food intake has gone down a lot, just haven't seen any results. I don't own a scale so... no clue on poundage. So those are my questions.
 
Also, my Neuro said she felt NO NEED for an MRI... should I ask my physician?

Mandy


AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 1/10/2007 9:27 PM (GMT -7)   
I had a lot of eye problems, but my neuro said that the muscles always seemed to be working fine, and that it was just a side-effect, but to always tell him if it continued. I could not read at all. it was weird. The topamax was the ONLY med to help my migraines but I couldn't take it due to kidney stones, and bad cognitive effects. (i was only on 25mg)
I really hope you the best with it.

mommyto3
Regular Member


Date Joined Nov 2006
Total Posts : 94
   Posted 1/11/2007 6:48 AM (GMT -7)   
Hi,

I'm not sure about the eye problem stuff, I would definently get it checked..so nice of the neuro to give you a sense of fear! I've lost alot of weight on it, but I had the weight to lose!!!

On the MRI thing, I think it is a very good idea...but I know getting a doctor to agree to it can be a tough one!

Take Care...

Mandalynn210
Regular Member


Date Joined Dec 2006
Total Posts : 48
   Posted 1/11/2007 8:34 AM (GMT -7)   
mommyto3,

How many mg were you on when you saw a significant weight loss? And did you lose from still eating or was your appetite completely gone? What I'm asking is how has your weight come off? Fast? Slow/over time? With nausea? I was just wondering as I have a birthday coming up in a month and I had a dream last night that I fit into my skinny jeans :) again. Haha. Just curious.

I've just noticed my eyes getting blurry, but I do wear my contacts all day and they are 2 week pairs that I wear for 4 months+ until they bug me. They just may need to be changed. Because I'm wearing my glasses right now and I can see just fine. I also haven't been to the eye doc in over a year and my eyesight tends to change each year as young as I am so I may need to get a new Rx.

Anyway, I'll get to the doc soon for all that. Thanks for your help guys!

Mandy


kymark
Regular Member


Date Joined Dec 2005
Total Posts : 86
   Posted 1/11/2007 8:42 AM (GMT -7)   
I haven't had any eye problems, but I've lost almost all the 40 pounds or so I put on since I started on amitriptyline -- my appetite dropped dramatically when I started on topamax. Getting weaned off my Pepsi addiction by its newly disgusting taste certainly helped!

I did a quick google search on "topiramate eye" and got the NIH website with the topamax product info sheet, which lists eye discomfort as a common side effect. It says see your doctor, but doesn't sound particularly alarmist.

Good luck adjusting to your new dosage and getting some relief!

Mark

dee37
Regular Member


Date Joined Oct 2006
Total Posts : 25
   Posted 1/11/2007 11:30 AM (GMT -7)   
Hi Mandy, I haven't had any eye problems but I did loose the weight. My neuro almost made me come off of it if the weight loss didn't stop. But I do have other issues too with my stomach. My guess is that I lost about 30lbs or so. I just lost my appetite. I must of lost the weight within about a 4 to 6 month time frame. I'm guessing though, that was over 2 years ago. It did level off and I have stayed the same now.

I agree with Mark too, it took me off my Pepsi addiction real fast also. Wonder why soda tastes so nasty to alot of people?

I would have your eye's checked out if you don't think something is right.
Glad your doing ok.

Dee

mommyto3
Regular Member


Date Joined Nov 2006
Total Posts : 94
   Posted 1/11/2007 5:04 PM (GMT -7)   
Mandalynn-

I'm on 100mg now, but saw the majority of my weight loss within the first three or so weeks of Topomax (I was on 50-75mg)..Mine was definently from a loss of appetite/desire to eat. I wouldn't say I get naseau from the medicine, I just am not as hungry as I used to be!

I still continue to drop 1-2lbs here and there, but not as significant as that initial weight loss! I'm hoping when it's increased again, I will take a nice little weight drop again...The doctor says that the weight loss is a good thing for my health, so I think it a good thing all around..

I fit into some clothes I haven't in a while, but those skinny jeans of mine--are still a distant dream for me (I kinda lost myself along the way)!!

Mandalynn210
Regular Member


Date Joined Dec 2006
Total Posts : 48
   Posted 1/11/2007 7:26 PM (GMT -7)   
Yeah... well I've only been on it for a month but I haven't seen a change in my weight? Just definitely in my eating habits. I can't eat like I used to and if I do... boy does it make my tummy upset. I still have an appetite its just that when I do eat, I can't eat as much. I hope I do lose weight. Maybe we aren't all the same. I'd like to lose at least 10lbs... maybe 20. Kinda sad though that I've been on it for a month and haven't seen any loss yet. But I've noticed the most significant appetite suppression after being put on 100mg a day. Guess we're all different. Anyway. Thanks for all your input guys.

I guess the "eye discomfort" is a common thing. Neuro said that she has seen glaucoma in people as young as I am. She said to see a doc as soon as I can. I guess no wonder I'm worried?

about the kidney stones... I'm a little worried but I've stopped drinking soda. WELL for the most part. It doesn't taste SO bad, like most say, but it isn't as yummy as water seems. So I'm downing a lot. Buying Ozarka in bulk these days and keeping a Pur pitcher full along with good ol' ice cube trays full in the fridge. Yeah we're old school and don't want to get under the house to turn on the water for the automatic icemaker in the BRAND new fridge. Yeahhh.

:) Thanks again guys

Mandy


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 1/11/2007 8:07 PM (GMT -7)   

Hi Mandy,

I was on 100 mg of Topamax and experienced weight loss and the eyesight problem. The difficulty was I couldn't get anyone to link the eyesight problem. I have worn glasses since I was about 10 years old. When I stopped growing my eyes stopped changing. Then about a year ago or so when I started taking Topamax my eyes got really bad. My astigmatism in one eye went from negligible to I now need a special contact. I experience blurry eyes a lot.

I have also had a real problem with the memory side effects. Unfortunately the combination of the Topamax and my other medications have made it so bad I can't work. I don't even recall that something might of happened, they go competely out of my head.

I lost 40 lbs though it's coming back as I'm coming off the Topamax, sorry to say.

I haven't had a problems with kidney stones and I've been on it for quite a while, sorry I don't remember how long, at least a year or two.


Nicky
Co-moderator Migraine Forum
 
"In life you can never be too kind or too fair; everyone you meet is carrying a heavy load. When you go through your day expressing kindness and courtesy to all you meet, you leave behind a feeling of warmth and good cheer, and you help alleviate the burdens everyone is struggling with." -- Brian Tracy
 
 


23yroldmigrainesufferer
New Member


Date Joined Nov 2006
Total Posts : 9
   Posted 2/9/2007 3:28 PM (GMT -7)   
Mandalynn, are you at a pretty "average" weight as it is??? 'cause I was pretty average....5'7"...135 pounds...and I started taking Topamax in December ...and It's now February and I now weight 127...so while I didn't lose a lot...I still lost about 8 pounds within the past 2 1/2 months. All my clothes fit the same...and you can't really tell! hahaa..BUMMER huh?! But being at a pretty AVERAGE weight..and taller as it is..I guess it was probably just harder to lose the weight because i didn't have any extra weight really that i needed to LOSE...

I also got really sick though..and had acute sinusitis during that time and lost myappetite relaly bad....BUT I haven't gained any of the weight back...so something tells me..it probably WAS the topamax that caused me to lose it..'cause i'm sure I would have gained it right back otherwise.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 7:45 PM (GMT -7)
There are a total of 2,905,135 posts in 318,828 threads.
View Active Threads


Who's Online
This forum has 158197 registered members. Please welcome our newest member, Joyb4.
356 Guest(s), 14 Registered Member(s) are currently online.  Details
Froggy88, Kent M., Worriedsicked, Spring, Rikky1, eldonkey, hammer8, darrylG, bummedinsocal, Raleighgirlie, MiseryGuts, three 5's and a jack, jasontch, Glc100